September 2019, 18(5): 2199-2215. doi: 10.3934/cpaa.2019099

Ground state solutions for fractional scalar field equations under a general critical nonlinearity

1. 

Universidade Federal de Campina Grande, 58429-970, Campina Grande - PB - Brazil

2. 

Universidade de Brasilia, Campus Universitário Darcy Ribeiro, 70910-900, Brasília - DF - Brazil

3. 

Universidade de São Paulo, Departamento de Matemática - IME, Rua do Matão 1010, 05508-090, São Paulo - SP - Brazil

* Corresponding author

Received  June 2017 Revised  November 2017 Published  April 2019

Fund Project: The first author is supported was partially supported by CNPq/Brazil Proc. 304036/2013-7; the second author was partially supported by CNPq, Capes and FAPDF, Brazil; the third author was partially supported by CNPq, Capes and FAPESP, Brazil

In this paper we study existence of ground state solution to the following problem
$ (- \Delta)^{\alpha}u = g(u) \ \ \mbox{in} \ \ \mathbb{R}^{N}, \ \ u \in H^{\alpha}(\mathbb R^N) $
where
$ (-\Delta)^{\alpha} $
is the fractional Laplacian,
$ \alpha\in (0,1) $
. We treat both cases
$ N\geq2 $
and
$ N = 1 $
with
$ \alpha = 1/2 $
. The function
$ g $
is a general nonlinearity of Berestycki-Lions type which is allowed to have critical growth: polynomial in case
$ N\geq2 $
, exponential if
$ N = 1 $
.
Citation: Claudianor O. Alves, Giovany M. Figueiredo, Gaetano Siciliano. Ground state solutions for fractional scalar field equations under a general critical nonlinearity. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2199-2215. doi: 10.3934/cpaa.2019099
References:
[1]

C. O. AlvesM. Montenegro and M. A. Souto, Existence of a ground state solution for a nonlinear scalar field equation with critical growth, Calc. Var. and PDEs, 43 (2012), 537-554. doi: 10.1007/s00526-011-0422-y.

[2]

C. O. AlvesJ. M do Ó and O. H. Miyagaki, Concentration phenomena for fractional elliptic equations involving exponential critical growth, Adv. Nonlinear Stud., 16 (2016), 843-861. doi: 10.1515/ans-2016-0097.

[3]

V. Ambrosio, Zero mass case for a fractional Beresticky-Lions type results, Adv. Nonlinear Anal., 7 (2018), 365-374.

[4]

A unified approach to symmetrization, Partial Differential Equations of Elliptic Type, Symposia Mathematica, Vol. XXXV, Cambridge Univ. Press, 1994, pp. 47–91.

[5]

B. BarriosE. ColoradoR. Servadei and F. Soria, A critical fractional equation with concave-convex nonlinearities, Ann. Inst. H. Poincaré, Anal. Non Linéaire, 32 (2015), 875-900. doi: 10.1016/j.anihpc.2014.04.003.

[6]

H. Berestycki and P. L. Lions, Nonlinear Scalar Field, Arch. Rational Mech. Anal., 82 (1983), 313-345. doi: 10.1007/BF00250555.

[7]

H. BerestyckiT. Gallouet and O. Kavian, Equations de Champs scalaires euclidiens non linéaires dans le plan., C. R. Acad. Sci. Paris Ser. I Math., 297 (1984), 307-310.

[8]

C. Bucur and E. Valdinoci, Nonlocal Diffusion and Applications, Lecture Notes of the Unione Matematica Italiana 20. Cham: Springer; Bologna: UMI (ISBN 978-3-319-28738-6/pbk; 978-3-319-28739-3/ebook). ⅹⅱ, 155 p. (2016). doi: 10.1007/978-3-319-28739-3.

[9]

D. M. Cao, Nonlinear solutions of semilinear elliptic equations with critical exponent in $\mathbb{R}^2$, Comm. Part. Diff. Equat., 17 (1992), 407-435. doi: 10.1080/03605309208820848.

[10]

X. Chang and Z-Q Wang, Ground state of scalar field equations involving a fractional Laplacian with general nonlinearity, Nonlinearity, 26 (2013), 479-494. doi: 10.1088/0951-7715/26/2/479.

[11]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 512-573. doi: 10.1016/j.bulsci.2011.12.004.

[12]

S. Dipierro, M. Medina and E. Valdinoci, Fractional elliptic problems with critical growth in the whole of $\mathbb{R}^n$, Lecture Notes. Appunti. Edizioni della Normale, Scuola Normale di Pisa (2017), arXiv: 1506.01748. doi: 10.1007/978-88-7642-601-8.

[13]

S. DipierroM. MedinaI. Peral and E. Valdinoci, Bifurcation results for a fractional elliptic equation with critical exponent in $\mathbb R^{n}$, Manuscripta Mathematica, (2016). doi: 10.1007/s00229-016-0878-3.

[14]

J. M. do ÓO. H. Miyagaki and M. Squassina, Ground states of nonlocal scalar field equations with Trudinger-Moser critical nonlinearity, Topol. Methods Nonlinear Anal., 48 (2016), 477-492. doi: 10.12775/tmna.2016.045.

[15]

I. Ekeland, On the variational principle, J. Math. Anal. Appl., 47 (1974), 324-355. doi: 10.1016/0022-247X(74)90025-0.

[16]

R. Frank and E. Lenzmann, Uniqueness of non-linear ground states for fractional Laplacians in $\mathbb R$, Acta Math., 210 (2013), 261-318. doi: 10.1007/s11511-013-0095-9.

[17]

P. FelmerA. Quass and J. Tan, Positive solutions of nonlinear Schrödinger equation with the fractional Laplacian, Proc. Roy. Soc. Edinburgh A, 142 (2012), 1237-1262. doi: 10.1017/S0308210511000746.

[18]

A. Iannizzotto and M. Squassina, 1/2-Laplacian problems with exponential nonlinearity, J. Math. Anal. Appl., 414 (2014), 372-385. doi: 10.1016/j.jmaa.2013.12.059.

[19]

A. Jeanjean and K. Tanaka, A remark on least energy solutions in $\mathbb R^N$, Proc. Amer. Math. Soc., 131 (2002), 2399-2408. doi: 10.1090/S0002-9939-02-06821-1.

[20]

R. LehrerL. A. Maia and M. Squassina, Asymptotically linear fractional Schrödinger equations, Complex Variables and Elliptic Equations: An International Journal, 60 (2015), 529-558. doi: 10.1080/17476933.2014.948434.

[21]

P. L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case. Part Ⅰ., Ann. Inst. Henri Poincaré, Anal. Non Linéaire, 1 (1984), 109-145.

[22]

P. L. Lions, Symétrie et compacité dans les espaces de Sobolev, J. Funct. Analysis, 49 (1982), 315-334. doi: 10.1016/0022-1236(82)90072-6.

[23]

G. Palatucci and A. Pisante, Improved Sobolev embeddings, profile decomposition, and concentration-compactness for fractional Sobolev spaces, Calc. Var., 50 (2014), 799-829. doi: 10.1007/s00526-013-0656-y.

[24]

T. Ozawa, On critical cases of Sobolev's inequalities, J. Funct. Anal., 127 (1995), 259-269. doi: 10.1006/jfan.1995.1012.

[25]

M. Willem, Minimax Theorems, Birkhäuser, Boston doi: 10.1007/978-1-4612-4146-1.

[26]

J. Zhang and W. Zou, A Berestycki-Lions theorem revisited, Comm. Contemp. Math, 16 (14), 1250033-1. doi: 10.1142/S0219199712500332.

[27]

J. J. ZhangJ. M. do Ó and M. Squassina, Fractional Schrödinger-Poisson systems with a general subcritical or critical nonlinearity, Advanced Nonlinear Studies, 16 (2016), 15-30. doi: 10.1515/ans-2015-5024.

show all references

References:
[1]

C. O. AlvesM. Montenegro and M. A. Souto, Existence of a ground state solution for a nonlinear scalar field equation with critical growth, Calc. Var. and PDEs, 43 (2012), 537-554. doi: 10.1007/s00526-011-0422-y.

[2]

C. O. AlvesJ. M do Ó and O. H. Miyagaki, Concentration phenomena for fractional elliptic equations involving exponential critical growth, Adv. Nonlinear Stud., 16 (2016), 843-861. doi: 10.1515/ans-2016-0097.

[3]

V. Ambrosio, Zero mass case for a fractional Beresticky-Lions type results, Adv. Nonlinear Anal., 7 (2018), 365-374.

[4]

A unified approach to symmetrization, Partial Differential Equations of Elliptic Type, Symposia Mathematica, Vol. XXXV, Cambridge Univ. Press, 1994, pp. 47–91.

[5]

B. BarriosE. ColoradoR. Servadei and F. Soria, A critical fractional equation with concave-convex nonlinearities, Ann. Inst. H. Poincaré, Anal. Non Linéaire, 32 (2015), 875-900. doi: 10.1016/j.anihpc.2014.04.003.

[6]

H. Berestycki and P. L. Lions, Nonlinear Scalar Field, Arch. Rational Mech. Anal., 82 (1983), 313-345. doi: 10.1007/BF00250555.

[7]

H. BerestyckiT. Gallouet and O. Kavian, Equations de Champs scalaires euclidiens non linéaires dans le plan., C. R. Acad. Sci. Paris Ser. I Math., 297 (1984), 307-310.

[8]

C. Bucur and E. Valdinoci, Nonlocal Diffusion and Applications, Lecture Notes of the Unione Matematica Italiana 20. Cham: Springer; Bologna: UMI (ISBN 978-3-319-28738-6/pbk; 978-3-319-28739-3/ebook). ⅹⅱ, 155 p. (2016). doi: 10.1007/978-3-319-28739-3.

[9]

D. M. Cao, Nonlinear solutions of semilinear elliptic equations with critical exponent in $\mathbb{R}^2$, Comm. Part. Diff. Equat., 17 (1992), 407-435. doi: 10.1080/03605309208820848.

[10]

X. Chang and Z-Q Wang, Ground state of scalar field equations involving a fractional Laplacian with general nonlinearity, Nonlinearity, 26 (2013), 479-494. doi: 10.1088/0951-7715/26/2/479.

[11]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 512-573. doi: 10.1016/j.bulsci.2011.12.004.

[12]

S. Dipierro, M. Medina and E. Valdinoci, Fractional elliptic problems with critical growth in the whole of $\mathbb{R}^n$, Lecture Notes. Appunti. Edizioni della Normale, Scuola Normale di Pisa (2017), arXiv: 1506.01748. doi: 10.1007/978-88-7642-601-8.

[13]

S. DipierroM. MedinaI. Peral and E. Valdinoci, Bifurcation results for a fractional elliptic equation with critical exponent in $\mathbb R^{n}$, Manuscripta Mathematica, (2016). doi: 10.1007/s00229-016-0878-3.

[14]

J. M. do ÓO. H. Miyagaki and M. Squassina, Ground states of nonlocal scalar field equations with Trudinger-Moser critical nonlinearity, Topol. Methods Nonlinear Anal., 48 (2016), 477-492. doi: 10.12775/tmna.2016.045.

[15]

I. Ekeland, On the variational principle, J. Math. Anal. Appl., 47 (1974), 324-355. doi: 10.1016/0022-247X(74)90025-0.

[16]

R. Frank and E. Lenzmann, Uniqueness of non-linear ground states for fractional Laplacians in $\mathbb R$, Acta Math., 210 (2013), 261-318. doi: 10.1007/s11511-013-0095-9.

[17]

P. FelmerA. Quass and J. Tan, Positive solutions of nonlinear Schrödinger equation with the fractional Laplacian, Proc. Roy. Soc. Edinburgh A, 142 (2012), 1237-1262. doi: 10.1017/S0308210511000746.

[18]

A. Iannizzotto and M. Squassina, 1/2-Laplacian problems with exponential nonlinearity, J. Math. Anal. Appl., 414 (2014), 372-385. doi: 10.1016/j.jmaa.2013.12.059.

[19]

A. Jeanjean and K. Tanaka, A remark on least energy solutions in $\mathbb R^N$, Proc. Amer. Math. Soc., 131 (2002), 2399-2408. doi: 10.1090/S0002-9939-02-06821-1.

[20]

R. LehrerL. A. Maia and M. Squassina, Asymptotically linear fractional Schrödinger equations, Complex Variables and Elliptic Equations: An International Journal, 60 (2015), 529-558. doi: 10.1080/17476933.2014.948434.

[21]

P. L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case. Part Ⅰ., Ann. Inst. Henri Poincaré, Anal. Non Linéaire, 1 (1984), 109-145.

[22]

P. L. Lions, Symétrie et compacité dans les espaces de Sobolev, J. Funct. Analysis, 49 (1982), 315-334. doi: 10.1016/0022-1236(82)90072-6.

[23]

G. Palatucci and A. Pisante, Improved Sobolev embeddings, profile decomposition, and concentration-compactness for fractional Sobolev spaces, Calc. Var., 50 (2014), 799-829. doi: 10.1007/s00526-013-0656-y.

[24]

T. Ozawa, On critical cases of Sobolev's inequalities, J. Funct. Anal., 127 (1995), 259-269. doi: 10.1006/jfan.1995.1012.

[25]

M. Willem, Minimax Theorems, Birkhäuser, Boston doi: 10.1007/978-1-4612-4146-1.

[26]

J. Zhang and W. Zou, A Berestycki-Lions theorem revisited, Comm. Contemp. Math, 16 (14), 1250033-1. doi: 10.1142/S0219199712500332.

[27]

J. J. ZhangJ. M. do Ó and M. Squassina, Fractional Schrödinger-Poisson systems with a general subcritical or critical nonlinearity, Advanced Nonlinear Studies, 16 (2016), 15-30. doi: 10.1515/ans-2015-5024.

[1]

Mingqi Xiang, Binlin Zhang. A critical fractional p-Kirchhoff type problem involving discontinuous nonlinearity. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 413-433. doi: 10.3934/dcdss.2019027

[2]

Yinbin Deng, Wentao Huang. Least energy solutions for fractional Kirchhoff type equations involving critical growth. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 1929-1954. doi: 10.3934/dcdss.2019126

[3]

Miaomiao Niu, Zhongwei Tang. Least energy solutions for nonlinear Schrödinger equation involving the fractional Laplacian and critical growth. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3963-3987. doi: 10.3934/dcds.2017168

[4]

Maoding Zhen, Jinchun He, Haoyun Xu. Critical system involving fractional Laplacian. Communications on Pure & Applied Analysis, 2019, 18 (1) : 237-253. doi: 10.3934/cpaa.2019013

[5]

Yinbin Deng, Yi Li, Wei Shuai. Existence of solutions for a class of p-Laplacian type equation with critical growth and potential vanishing at infinity. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 683-699. doi: 10.3934/dcds.2016.36.683

[6]

Hui Zhang, Jun Wang, Fubao Zhang. Semiclassical states for fractional Choquard equations with critical growth. Communications on Pure & Applied Analysis, 2019, 18 (1) : 519-538. doi: 10.3934/cpaa.2019026

[7]

Hua Jin, Wenbin Liu, Jianjun Zhang. Multiple solutions of fractional Kirchhoff equations involving a critical nonlinearity. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 533-545. doi: 10.3934/dcdss.2018029

[8]

Qingfang Wang. The Nehari manifold for a fractional Laplacian equation involving critical nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2261-2281. doi: 10.3934/cpaa.2018108

[9]

Xudong Shang, Jihui Zhang, Yang Yang. Positive solutions of nonhomogeneous fractional Laplacian problem with critical exponent. Communications on Pure & Applied Analysis, 2014, 13 (2) : 567-584. doi: 10.3934/cpaa.2014.13.567

[10]

Sami Aouaoui. On some semilinear equation in $R^4$ containing a Laplacian term and involving nonlinearity with exponential growth. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2185-2201. doi: 10.3934/cpaa.2015.14.2185

[11]

Patrizia Pucci, Mingqi Xiang, Binlin Zhang. A diffusion problem of Kirchhoff type involving the nonlocal fractional p-Laplacian. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 4035-4051. doi: 10.3934/dcds.2017171

[12]

Yan Hu. Layer solutions for an Allen-Cahn type system driven by the fractional Laplacian. Communications on Pure & Applied Analysis, 2016, 15 (3) : 947-964. doi: 10.3934/cpaa.2016.15.947

[13]

Quanqing Li, Kaimin Teng, Xian Wu. Ground states for Kirchhoff-type equations with critical growth. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2623-2638. doi: 10.3934/cpaa.2018124

[14]

M. Grossi, P. Magrone, M. Matzeu. Linking type solutions for elliptic equations with indefinite nonlinearities up to the critical growth. Discrete & Continuous Dynamical Systems - A, 2001, 7 (4) : 703-718. doi: 10.3934/dcds.2001.7.703

[15]

Maria-Magdalena Boureanu. Fourth-order problems with Leray-Lions type operators in variable exponent spaces. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 231-243. doi: 10.3934/dcdss.2019016

[16]

Kyril Tintarev. Is the Trudinger-Moser nonlinearity a true critical nonlinearity?. Conference Publications, 2011, 2011 (Special) : 1378-1384. doi: 10.3934/proc.2011.2011.1378

[17]

Alexander Quaas, Aliang Xia. Existence and uniqueness of positive solutions for a class of logistic type elliptic equations in $\mathbb{R}^N$ involving fractional Laplacian. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2653-2668. doi: 10.3934/dcds.2017113

[18]

Yutong Chen, Jiabao Su. Resonant problems for fractional Laplacian. Communications on Pure & Applied Analysis, 2017, 16 (1) : 163-188. doi: 10.3934/cpaa.2017008

[19]

Xianling Fan, Yuanzhang Zhao, Guifang Huang. Existence of solutions for the $p-$Laplacian with crossing nonlinearity. Discrete & Continuous Dynamical Systems - A, 2002, 8 (4) : 1019-1024. doi: 10.3934/dcds.2002.8.1019

[20]

Lun Guo, Wentao Huang, Huifang Jia. Ground state solutions for the fractional Schrödinger-Poisson systems involving critical growth in $ \mathbb{R} ^{3} $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 1663-1693. doi: 10.3934/cpaa.2019079

2017 Impact Factor: 0.884

Article outline

[Back to Top]